MAUDE Adverse Event Report: CORDIS CORPORATION ANGIOGUARD RX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

CORDIS CORPORATION ANGIOGUARD RX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Catalog Number 501814RMC
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, when removing the deployment catheter for a 5mm medium support angioguard rx embolic capture guidewire (ecgw) system, the user did not walk the over the wire (otw) section of the rx catheter and the otw section of the catheter was broken off from the rx section of the catheter.The filter was able to be deployed and used successfully despite the separation of the delivery sheath.There were no reported injuries to the patient.The device was stored and prepped per the instructions for use (ifu).The target vessel was the internal carotid artery, which was moderately calcified and severely tortuous.There was no difficulty peeling the deployment sheath prior to attempting to remove the otw portion.The filter was removed by advancing an unknown sheath and capturing the filter with the sheath.The separated segment of the deployment sheath was removed with the unknown sheath.The device was discarded and will not be returned.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, when removing the deployment catheter for a 5mm medium support angioguard rx embolic capture guidewire (ecgw) system, the user did not walk the over the wire (otw) section of the rx catheter and the otw section of the catheter was broken off from the rx section of the catheter.The filter was able to be deployed and used successfully despite the separation of the delivery sheath.There were no reported injuries to the patient.The device was stored and prepped per the instructions for use (ifu).The target vessel was the internal carotid artery, which was moderately calcified and severely tortuous.There was no difficulty peeling the deployment sheath prior to attempting to remove the otw portion.The filter was removed by advancing an unknown sheath and capturing the filter with the sheath.The separated segment of the deployment sheath was removed with the unknown sheath.The reported ¿deployment (delivery) sheath separated¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Without return of the product for analysis or films of the event it is difficult to draw a clinical conclusion between the device and the reported event.Procedural, patient, and handling factors could all have been contributing factors to the reported event.The instructions for use state to separate the deployment sheath hub from the guidewire by grasping the guidewire proximally in one hand and pulling the hub away from the wire with the thumb and index finger of the other hand.While maintaining the guidewire position, use the hub to peel the deployment sheath up to the hemovalve.Referring to figure 3, place one hand over the hemovalve and grasp it with the ring and little fingers.Open the hemovalve.Maintain guidewire position by holding the guidewire between the thumb and index finger of the same hand.With the other hand, peel the deployment sheath from the guidewire by pulling on the hub parallel to the axis of the guidewire.Complete the peeling step by pulling on the black deployment sheath.Peeling is complete within a few centimeters of the black to yellow sheath color change.Remove the remaining un-slit sheath using a standard over-the-wire technique.The instructions for use state the deployment and capture sheaths are delicate instruments and should be handled carefully.Prior to use, and when possible, during the procedure, inspect the deployment sheath, capture sheath, and capture sheath rx port region (approximately 30 cm from the distal tip) for bends, kinks, or other damage.Do not use if opened or damaged.The ifu also states that during shipping, the deployment sheath tip may become disengaged from the filter basket introducer.Verify that the deployment sheath tip is engaged.If not, engage manually by inserting the deployment sheath tip into the filter basket introducer.The information available does not suggest a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
ANGIOGUARD RX
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
340 lake hazeltine drive
chaska, minnesota 55318
7863138372
MDR Report Key20549915
Report Number1016427-2024-00037
Device Sequence Number3250684
Product Code NTE
UDI-Device Identifier10705032054805
UDI-Public(01)10705032054805(17)250930(10)35270140
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/30/2025
Device Catalogue Number501814RMC
Device Lot Number35270140
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2024
Initial Report FDA Received Date10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SHEATH
Patient SexUnknown